Alert archive / New Mexico / Flash Flood Warnings in 2008
Flash Flood Warning 22, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 19, 2008, 7:00 PM MST for Cibola County, New Mexico. It was in force for 90 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2008, 7:00 PM MST (02:00 UTC)
- Expired
- Jul 19, 2008, 8:30 PM MST
- In force
- 90 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County Cibola County, NM
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 7:46 PM MST | FLASH FLOOD | 10 Sw Mccartys, NM | SHERIFFS DISPATCH REPORTED STATE ROAD 117 WASHED OUT NEAR EL MALPAIS RANGER STATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 46 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 2.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 168 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 2358 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KABQ 200200
FFWABQ
NMC006-200330-
/O.NEW.KABQ.FF.W.0022.080720T0200Z-080720T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
800 PM MDT SAT JUL 19 2008
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL CIBOLA COUNTY IN WEST CENTRAL NEW MEXICO
* UNTIL 930 PM MDT
* AT 755 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM NEAR GRANTS...MOVING SOUTHWEST
AT 15 MPH. RAINFALL RATES UP TO TWO INCHES PER HOUR WILL CONTINUE
UNTIL 845 PM MDT ALONG THE INTERSTATE 40 CORRIDOR. A FEW LOCATIONS
THAT WILL BE IMPACTED BY THE HEAVY RAINFALL INCLUDE MCCARTYS...SAN
FIDEL...CUBERO...GRANTS AND MILAN. THE HEAVIEST RAIN SHOULD OCCUR
BETWEEN MILE MARKERS 79 AND 89 ON INTERSTATE 40. HIGH WATER FLOWS
CAN BE EXPECTED IN RINCONADA CREEK...RIO PAGUATE AND GRANTS CANYON.
URBAN FLOODING CAN BE EXPECTED IN THE TOWN OF GRANTS...WITH WATER
POSSIBLY OVER THE ROAD SURFACE ON ROUTES 9...47...279 AND 547.
BOTH LOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS AND OVER LOW WATER CROSSINGS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS.
LAT...LON 3487 10791 3524 10802 3528 10767 3519 10739
3498 10731
$$
DPORTER3 follow-up statements
000
WGUS75 KABQ 200244
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
844 PM MDT SAT JUL 19 2008
NMC006-200330-
/O.CON.KABQ.FF.W.0022.000000T0000Z-080720T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CIBOLA-
844 PM MDT SAT JUL 19 2008
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM MDT FOR CENTRAL
CIBOLA COUNTY...
AT 837 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN. THIS STORM WAS
LOCATED 8 MILES SOUTH OF GRANTS...MOVING SOUTHWEST AT 12 MPH. EXPECT
RAIN RATES UP TO ONE INCH PER HOUR TO PERSIST THROUGH 900 PM MDT.
LOCATIONS IMPACTED INCLUDE...
EL MALPAIS NATIONAL CONSERVATION AREA...
SAN RAFAEL...
GALLO PEAK...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINFALL
WAS CONTINUING OVER THE WARNED AREA. ADDITIONAL FLASH FLOODING IS
EXPECTED...PARTICULARLY ALONG HIGHWAYS 117 AND 124. HIGH WATER FLOWS
CAN BE EXPECTED IN RINCONADA CREEK AND THE RIO SAN JOSE. PONDING OF
WATER CAN BE EXPECTED ALONG INTERSTATE 40 BETWEEN MILE MARKERS 81 AND
96.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...MOVE TO
HIGHER GROUND.
LAT...LON 3487 10791 3524 10802 3528 10767 3519 10739
3498 10731
$$
DPORTER000
WGUS75 KABQ 200253
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
853 PM MDT SAT JUL 19 2008
NMC006-200330-
/O.CON.KABQ.FF.W.0022.000000T0000Z-080720T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CIBOLA-
853 PM MDT SAT JUL 19 2008
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM MDT FOR CENTRAL
CIBOLA COUNTY...
AT 846 PM MDT...LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING ON
HIGHWAY 117 NEAR THE EL MALPAIS RANGER STATION. THIS THUNDERSTORM WAS
LOCATED 10 MILES SOUTHWEST OF GRANTS...MOVING SOUTHWEST AT 14 MPH.
LOCATIONS IMPACTED INCLUDE...
EL MALPAIS NATIONAL CONSERVATION AREA...
SAN RAFAEL...
GALLO PEAK...
HIGHWAYS 53...117 AND 124...
DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY
FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.
LAT...LON 3487 10791 3524 10802 3528 10767 3519 10739
3498 10731
$$
DPORTER000
WGUS75 KABQ 200326
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
926 PM MDT SAT JUL 19 2008
NMC006-200337-
/O.EXP.KABQ.FF.W.0022.000000T0000Z-080720T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CIBOLA-
926 PM MDT SAT JUL 19 2008
...FLASH FLOOD WARNING WILL EXPIRE AT 930 PM MDT FOR CENTRAL CIBOLA
COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS
ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS
DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR
FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN
ALLOWED TO EXPIRE.
LAT...LON 3487 10791 3524 10802 3528 10767 3519 10739
3498 10731
$$
SHYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 1:57 PM MST, 5 hours 3 minutes earlier.
Area forecast discussion, Jul 19, 1:57 PM MST, 5 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 257 PM MDT SAT JUL 19 2008 .DISCUSSION... HIGH PRESSURE ALOFT IS CENTERED NEAR THE FOUR CORNERS REGION AND WILL DRIFT INTO CO TONIGHT AND SUN...THEN MOVE SE EARLY NEXT WEEK INTO TX. THE HIGH MAY TRY AND INCH BACK TOWARD NM LATER NEXT WEEK. STORMS FIRING OVER THE CNTRL AND WRN MOUNTAINS THIS PM WITH A GENERAL DRIFT TO THE W OR SW. STORMS WILL IMPACT THE LOWER ELEVATIONS LATER THIS PM AND EVE. SEVERAL HEAVY RAINERS ARE LIKELY THROUGH THE EVE WITH AN ISOLATED SEVERE STORM NOT OUT OF THE QUESTION. SE ZONES SHOULD REMAIN DRY AS AN ERLY WAVE OVER W TX BRINGS SUBSIDENCE AHEAD OF IT TO SE NM. SHOWERS AND STORMS ON SUN AND MON SHOULD BE CONFINED TO THE CNTRL AND W WITH STEERING FLOW ALOFT FROM THE E TO W. BEYOND THAT...THE PLACEMENT AND EXTENT OF CONVECTION WILL BE TOUGH TO PINPOINT. THE MOISTURE OVER THE STATE WILL CONTINUE TO RECYCLE EACH DAY. ANY SHORT WAVES OR EASTERLY WAVES ROTATING AROUND THE HIGH COULD IMPACT THE FORECAST AREA. IN GENERAL...FAVORED AREAS SHOULD CONTINUE TO THE W AND CNTRL MOUNTAIN CHAINS THROUGH NEXT WEEK. CHJ && .AVIATION... FOR THE REMAINDER OF THE AFTN/EVE TS/SHRA WILL FAVOR CENTRAL MOUNTAIN CHAIN WESTWARD AS STORMS DRIFT SLOWLY TOWARD W OR SW. THUS...BEST CHANCE FOR STORMS TODAY ARE AT SKX/SAF/ABQ/OUN/GNT/GUP. SMALLER PROBABILITY AT FMN AND LVS...SO ONLY PUT CB IN THOSE TAFS. THERE IS ALSO A SMALL CHANCE THAT A TS OR TWO MAY DEVELOP ALONG AND WEST OF THE CONTINENTAL DIVIDE LATE TONIGHT. REPEAT EXPECTED SUNDAY AFTN/EVE...WITH SOMEWHAT LESS COVERAGE EXPECTED ALONG THE CENTRAL MOUNTAIN CHAIN THAN WE ARE SEEING TODAY. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 44 && .FIRE WEATHER... UPPER HIGH POSITION WILL FAVOR DEVELOPMENT OF SCATTERED TO ISOLATED SHOWERS AND THUNDERSTORMS FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN WESTWARD THROUGH THE EXTENDED. WESTWARD TO SOUTHWESTWARD STORM MOTION TODAY SHOULD TREND TOWARD W AND NW SUNDAY. MUCH OF THE EASTERN PLAINS IS EXPECTED TO REMAIN DRY UNTIL TUESDAY NIGHT...WHEN THE NE WILL SEE MORE STORMS AS THEY BEGIN TO MOVE TOWARD THE NORTH AND NORTHEAST. 44 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 66 94 65 92 / 30 20 20 20 GALLUP.......................... 59 84 56 83 / 30 40 40 30 GRANTS.......................... 57 84 57 86 / 30 30 30 30 GLENWOOD........................ 62 87 62 87 / 50 40 40 30 CHAMA........................... 49 80 48 80 / 20 30 30 30 LOS ALAMOS...................... 58 78 60 85 / 30 20 20 20 RED RIVER....................... 46 73 46 72 / 20 20 10 30 TAOS............................ 53 85 54 86 / 20 20 10 20 SANTA FE........................ 56 82 56 83 / 20 20 10 20 SANTA FE AIRPORT................ 58 86 58 87 / 20 20 10 20 ESPANOLA........................ 57 89 58 89 / 20 20 20 20 ALBUQUERQUE HEIGHTS............. 68 88 66 89 / 30 20 20 20 ALBUQUERQUE VALLEY.............. 64 91 65 90 / 30 20 20 20 ALBUQUERQUE FOOTHILLS........... 62 87 60 88 / 30 20 20 20 ALBUQUERQUE WEST MESA........... 64 90 62 90 / 30 20 20 20 SOCORRO......................... 65 91 66 91 / 40 20 20 20 SANDIA PARK/CEDAR CREST......... 57 85 55 81 / 30 20 10 20 MORIARTY/ESTANCIA............... 56 80 55 86 / 30 20 10 20 CARRIZOZO....................... 60 88 60 90 / 30 20 10 20 RUIDOSO......................... 54 80 53 82 / 20 20 10 20 RATON........................... 55 91 55 90 / 5 5 5 10 LAS VEGAS....................... 55 85 56 85 / 20 10 5 10 ROY............................. 61 86 61 90 / 5 5 5 5 CLAYTON......................... 62 93 64 92 / 5 0 0 5 SANTA ROSA...................... 62 90 63 95 / 5 5 5 5 TUCUMCARI....................... 66 95 66 97 / 5 5 0 5 FORT SUMNER..................... 65 93 65 96 / 5 5 5 5 CLOVIS.......................... 65 93 64 95 / 5 5 0 5 PORTALES........................ 66 94 65 96 / 5 5 5 5 ROSWELL......................... 68 95 67 98 / 5 5 5 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 40/44
Hazardous weather outlook, Jul 19, 4:40 AM MST, 14 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 540 AM MDT SAT JUL 19 2008 NMZ001>021-026-201200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 540 AM MDT SAT JUL 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS MAY PRODUCE HEAVY RAIN WHICH COULD LEAD TO FLASH FLOODING THIS AFTERNOON AND EVENING...ESPECIALLY ALONG THE CENTRAL MOUNTAIN CHAIN...RIO GRANDE VALLEY...AND THE SOUTHWEST MOUNTAINS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS MAY PRODUCE HEAVY RAIN WHICH COULD LEAD TO FLOODING... PRIMARILY ACROSS THE SOUTHWEST AND WEST CENTRAL MOUNTAINS SUNDAY...BUT ALSO ALONG THE CENTRAL MOUNTAIN CHAIN AND IN NEARBY LOWLANDS BOTH MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT FLASH FLOODING TO LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE. RAINFALL AMOUNTS MAY ALSO BE RELAYED THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING 1.888.386.7637. 19
In the hours before
Special weather statement, Jul 19, 3:36 PM MST, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 436 PM MDT SAT JUL 19 2008 NMZ009-010-192330- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-SANDIA/MANZANO MOUNTAINS- 436 PM MDT SAT JUL 19 2008 ...STRONG THUNDERSTORMS MOVING OVER EAST SIDE OF THE ALBUQUERQUE METRO AREA... AT 430 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING GUSTY WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 5 MILES SOUTHWEST OF TIJERAS. MOVEMENT WAS WEST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE CARNUEL...CEDAR CREST AND CEDRO...AND THE ALBUQUERQUE METRO AREA. THE CHIEF THREAT WILL BE OVER THE NORTHEAST AND SOUTHEAST HEIGHTS. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. SHY
Local storm report, Jul 19, 5:50 PM MST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
650 PM MDT SAT JUL 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM FLASH FLOOD 2 ESE ALBUQUERQUE 35.11N 106.59W
07/19/2008 BERNALILLO NM BROADCAST MEDIA
ONE VICTIM RESCUED FROM FLOODED ARROYO NEAR INTERSTATE 40
AND CARLISLE AVENUE.
&&
DPORTERSpecial weather statement, Jul 19, 6:50 PM MST, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 750 PM MDT SAT JUL 19 2008 NMZ008-200215- WEST CENTRAL MOUNTAINS- 750 PM MDT SAT JUL 19 2008 ...STRONG THUNDERSTORM MOVING TOWARD GRANTS... AT 746 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH ABOUT 6 MILES EAST OF GRANTS. MOVEMENT WAS WEST AT 14 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE ACOMITA LAKE...MILAN... MCCARTYS...SAN FIDEL AND SAN RAFAEL. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. DPORTER
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 6:19 PM MST | Areal Flood Advisory | ABQ | Cibola, McKinley | 86 min |
| Jul 20, 9:55 AM MST | Areal Flood Advisory | ABQ | Socorro | 95 min |
| Jul 20, 11:10 AM MST | Areal Flood Advisory | ABQ | Bernalillo, Sandoval | 80 min |
| Jul 20, 11:29 AM MST | Areal Flood Advisory | ABQ | Catron, Cibola, Socorro, Valencia | 2 hr |
| Jul 20, 11:36 AM MST | Areal Flood Advisory | ABQ | Cibola, McKinley | 114 min |
| Jul 20, 12:17 PM MST | Areal Flood Advisory | ABQ | Torrance | 88 min |
| Jul 20, 2:14 PM MST | Areal Flood Advisory | ABQ | Taos | 2 hr |
| Jul 20, 2:35 PM MST | Areal Flood Advisory | ABQ | Rio Arriba, Sandoval, San Juan | 115 min |
| Jul 20, 3:02 PM MST | Areal Flood Advisory | ABQ | Rio Arriba, Taos | 88 min |
Nearby
Flash Flood Warnings in New Mexico, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.